Hail, Jeff Davis
- When
- August 25, 1:09 PM CST
- Where
- Jeff Davis County, 11 mi W of Ft Davis
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.580, -104.065
Subtle northwest flow aloft, an unstable atmosphere, and orographic lift contributed to isolated thunderstorms across the Davis Mountains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Subtle northwest flow aloft, an unstable atmosphere, and orographic lift contributed to isolated thunderstorms across the Davis Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 25, 12:22 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 122 PM CDT SAT AUG 25 2007 .DISCUSSION... MODELS CONTINUE TO RETROGRADE THE BROAD UPPER RIDGE ACROSS WEST TEXAS AND THE SOUTHERN STATES WESTWARD INTO THE DESERT SOUTHWEST BY THE LATTER HALF OF NEXT WEEK. THIS WILL HAVE A NET AFFECT OF LOWERING HEIGHTS ALOFT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO WITH A CORRESPONDING UPTICK IN POPS AND A SLIGHT LOWERING IN AFTERNOON HIGH TEMPERATURES TO NEAR SEASONAL NORMS FOR LATE AUGUST /AROUND 90F AT KMAF/ BY MID-WEEK. WILL CARRY LOW CHANCES FOR THUNDERSTORMS LATE THIS AFTERNOON AND ACROSS THE WESTERN TWO THIRDS OF THE CWFA...ROUGHLY ALONG/WEST OF A LAMESA TO ODESSA TO FORT STOCKTON LINE. MODEST INSTABILITY...CAPES TO 2000 J/KG...AND STEEPENING LAPSE RATES ALOFT WILL COMBINE WITH WEAK LOW LEVEL ASCENT AND MOISTURE CONVERGENCE ALONG A LEE SIDE SURFACE TROUGH EXTENDING FROM SOUTHEASTERN NEW MEXICO SOUTHWARD INTO THE DAVIS MOUNTAINS FOR A FEW STRONG TO MARGINALLY SEVERE STORMS THIS AFTERNOON AND EVENING ACROSS OUR WESTERN AREAS. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY CONCERNS. DUE TO THE SUPPRESSING RIDGE ALOFT...THUNDERSTORMS SHOULD REMAIN ISOLATED WITH COVERAGE AND INTENSITY DECREASING SHORTLY AFTER SUNSET. THUNDERSTORMS ARE EXPECTED TO REMAIN ISOLATED AND CONFINED TO ACROSS THE MOUNTAIN AREAS AND ACROSS THE LOWER TRANS PECOS FROM SUNDAY THROUGH TUESDAY AS RIDGE ALOFT DOMINATES. AS THE UPPER RIDGE CONTINUES TO RETROGRADE WESTWARD AND HEIGHTS ALOFT LOWER...FORECAST PACKAGE WILL GRADUALLY EXPAND SLIGHT CHANCE POPS EASTWARD TO INCLUDE MOST OF THE PLAINS AND PERMIAN BASIN BY MID-WEEK. THE MORE FAVORED AREAS FOR THUNDERSTORMS FROM WEDNESDAY INTO THE WEEKEND WILL BE ACROSS THE EASTERN PERMIAN BASIN AND TRANS PECOS AREAS DURING THE LATE AFTERNOON HOURS...WITH SOME TRANSITION INTO THE NORTHERN AND NORTHEASTERN PERMIAN BASIN AROUND SUNSET AS A FEW THUNDERSTORM CELLS PROGRESS SOUTHWARD FROM THE SOUTH PLAINS INTO THE PERMIAN BASIN. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 95 72 92 / 10 0 10 0 CARLSBAD NM 71 95 70 96 / 20 0 10 0 DRYDEN TX 73 95 73 95 / 20 0 10 10 FORT STOCKTON TX 73 93 71 94 / 20 0 10 0 GUADALUPE PASS TX 68 91 66 90 / 20 10 10 10 HOBBS NM 71 95 70 94 / 20 0 10 0 MARFA TX 59 86 58 87 / 20 10 10 10 MIDLAND INTL AIRPORT TX 72 94 72 93 / 10 0 10 0 ODESSA TX 73 94 72 94 / 10 0 10 0 WINK TX 74 99 73 98 / 10 0 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/13/01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 112 PM CDT SAT AUG 25 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 112 PM CDT SAT AUG 25 2007 /1212 PM MDT SAT AUG 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO...ALONG AND WEST OF A LAMESA...TO ODESSA...TO SANDERSON LINE. DO NOT EXPECT CONVECTIVE DEVELOPMENTS TO BE WIDESPREAD HOWEVER...WITH MODEST INSTABILITY IN PLACE...SOME STORMS COULD BE BECOME STRONG TO SEVERE WITH HAIL AND STRONG WINDS AS PRIMARY THREATS. EXPECT DEVELOPMENTS TO BEGIN ALONG THE HIGHER MOUNTAIN ELEVATIONS WHERE DAYTIME HEATING WILL BE MAXIMIZED...AND THEN BEGIN TO AFFECT THE ADJACENT PLAINS AREAS LATER IN THE AFTERNOON. ALSO EXPECT SOME DEVELOPMENTS TO DRIFT SOUTHWARD FROM THE SOUTHERN PLAINS INTO THE NORTHERN AND NORTHEASTERN PERMIAN BASIN AROUND SUNSET THIS EVENING. EXPECT COVERAGE AND INTENSITY TO DECREASE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE WEST TEXAS AND SOUTHEAST NEW MEXICO MOUNTAINS AND THE LOWER TRANS PECOS REGION THROUGHOUT THE WEEKEND AND EARLY INTO THE WORK WEEK. LATER IN THE WEEK...THE EASTERN PERMIAN BASIN AND TRANS PECOS REGIONS WILL BE MORE FAVORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER WEATHER CONDITIONS SHOULD BE MONITORED CLOSELY FOR RAPID CHANGES. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1252 PM CDT SAT AUG 25 2007 TXZ074-080-251845- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 1252 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED ALONG STATE HIGHWAY 166...15 MILES WEST OF MCDONALD OBSERVATORY...MOVING SOUTHWEST AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. IN ADDITION VERY HEAVY RAINFALL WILL OCCUR WITH THIS STORM. PEOPLE IN CENTRAL JEFF DAVIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 136 PM CDT SAT AUG 25 2007 TXZ080-251930- MARFA PLATEAU- 136 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PRESIDIO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF RYAN AT 136 PM CDT...MOVING SOUTHWEST AT 5 MPH. THIS STORM WILL IMPACT HIGHWAY 90 NEAR RYAN. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTH CENTRAL PRESIDIO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The Midland/Odessa radar (KMAF), 234 km away, was scanning. The volume nearest the first event began at 19:09 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed powerlines in Valentine.
A retired National Weather Service employee reported penny sized hail which lasted for six minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53211, 53214, 53212, 53213.